Alert archive / Utah / Red Flag Warnings in 2006

Red Flag Warning 34, NWS Salt Lake City, UT

August 14, 2006

NWS Salt Lake City, UT issued this red flag warning at Aug 14, 2006, 11:48 AM MDT. It took effect at Aug 14, 2006, 12:00 PM MDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 14, 2006, 11:48 AM MDT (17:48 UTC)
In effect from
Aug 14, 2006, 12:00 PM MDT
Expired
Aug 15, 2006, 3:00 AM MDT
In force
15 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 141748
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1148 AM MDT MON AUG 14 2006

UTZ420-150200-
/O.UPG.KSLC.FW.A.0020.060814T1800Z-060815T0600Z/
/O.NEW.KSLC.FW.W.0034.060814T1800Z-060815T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1148 AM MDT MON AUG 14 2006

...RED FLAG WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY
THUNDERSTORMS WITH GUSTY WINDS FOR THE GREAT SALT LAKE DESERT AND
MOUNTAINS. THIS WARNING INCLUDES FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

MOISTURE IS INCREASING TODAY OVER THE STATE...MAKING CONDITIONS
FAVORABLE FOR THUNDERSTORM DEVELOPMENT.  HOWEVER...LITTLE RAINFALL
IS EXPECTED TO FALL IN THE DESERTS. ISOLATED THUNDERSTORMS WILL
DEVELOP THIS AFTERNOON...INCREASING IN COVERAGE TO WIDELY SCATTERED LATE
THIS AFTERNOON AND THIS EVENING OVER NORTHWESTERN UTAH.  MICROBURST
WINDS MAY ALSO ACCOMPANY SOME THUNDERSTORMS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TRAPHAGAN
3 follow-up statements
000 
WWUS85 KSLC 142051
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
251 PM MDT MON AUG 14 2006

UTZ420-150500-
/O.NEW.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/
/O.CON.KSLC.FW.W.0034.000000T0000Z-060815T0600Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
251 PM MDT MON AUG 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY THUNDERSTORMS WITH GUSTY WINDS FOR THE GREAT SALT
LAKE DESERT AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR THE GREAT SALT LAKE DESERT
AND MOUNTAINS. THIS INCLUDES FIRE WEATHER ZONE 420...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN
EFFECT FROM 10 AM TO 8 PM MDT TUESDAY. A RED FLAG WARNING FOR DRY
THUNDERSTORMS WITH GUSTY WINDS REMAINS IN EFFECT UNTIL MIDNIGHT
MDT TONIGHT.

ISOLATED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON OVER
NORTHWESTERN UTAH...AND THUNDERSTORM COVERAGE WILL INCREASE IN
COVERAGE LATE THIS AFTERNOON AND THIS EVENING. LITTLE RAINFALL IS
EXPECTED WITH THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING IS
POSSIBLE. MICROBURST WINDS MAY ALSO ACCOMPANY SOME STORMS.

SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN UTAH AHEAD
OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND 30 MPH IN SOME
LOCATIONS. THIS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES OVER
THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

TRAPHAGAN
000 
WWUS85 KSLC 150308
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
908 PM MDT MON AUG 14 2006

UTZ420-150600-
/O.CON.KSLC.FW.W.0034.000000T0000Z-060815T0600Z/
/O.CON.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
908 PM MDT MON AUG 14 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT FOR DRY LIGHTNING ACROSS FIRE WEATHER ZONE 420...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY FOR GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY ACROSS 
FIRE WEATHER ZONE 420...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR DRY LIGHTNING ACROSS NORTHWEST UTAH. A RED FLAG WARNING ALSO
REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR GUSTY SOUTH
WINDS AND LOW RELATIVE HUMIDITY ACROSS NORTHWEST UTAH.

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST
UTAH THROUGH AT LEAST MIDNIGHT. LITTLE RAINFALL IS EXPECTED WITH
THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING IS POSSIBLE.
MICROBURST WINDS MAY ALSO ACCOMPANY SOME STORMS. THESE STORMS MAY
PERSIST PAST MIDNIGHT...AND THIS RED FLAG WARNING MAY NEED TO BE
EXTENDED. 

OTHERWISE SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN
UTAH AHEAD OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND 30
MPH IN SOME LOCATIONS. THIS...COMBINED WITH LOW RELATIVE HUMIDITY
VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

SEAMAN
000 
WWUS85 KSLC 150547
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1147 PM MDT MON AUG 14 2006

UTZ420-150900-
/O.EXT.KSLC.FW.W.0034.000000T0000Z-060815T0900Z/
/O.CON.KSLC.FW.W.0035.060815T1600Z-060816T0200Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
1147 PM MDT MON AUG 14 2006

...RED FLAG WARNING NOW IN EFFECT UNTIL 3 AM MDT TUESDAY FOR 
DRY LIGHTNING ACROSS FIRE WEATHER ZONE 420...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MDT
TUESDAY FOR LOW RELATIVE HUMIDITY AND GUSTY SOUTH WINDS ACROSS 
FIRE WEATHER ZONE 420...

THE RED FLAG WARNING FOR DRY LIGHTNING ACROSS NORTHWEST UTAH HAS
BEEN EXTENDED UNTIL 3 AM MDT TUESDAY. A RED FLAG WARNING REMAINS
IN EFFECT FROM 10 AM TO 8 PM MDT TUESDAY FOR LOW RELATIVE HUMIDITY
AND GUSTY SOUTH WINDS ACROSS NORTHWEST UTAH. 

WIDELY SCATTERED DRY THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST
UTAH INTO THE EARLY MORNING HOURS. LITTLE RAINFALL IS EXPECTED
WITH THESE STORMS...SO WIDELY SCATTERED DRY LIGHTNING CAN BE
EXPECTED...WITH THE GREATEST AREAL COVERAGE NORTH OF INTERSTATE
80. MICROBURST WINDS MAY ACCOMPANY SOME STORMS AS WELL. 

OTHERWISE SOUTH WINDS WILL INCREASE TOMORROW OVER NORTHWESTERN
UTAH AHEAD OF AN APPROACHING STORM SYSTEM...WITH GUSTS AROUND
30 MPH IN SOME LOCATIONS. THIS...COMBINED WITH LOW RELATIVE
HUMIDITY VALUES OVER THE AREA...WILL PRODUCE CRITICAL FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 14, 10:00 AM MDT, 1 hour 48 minutes earlier.

Area forecast discussion, Aug 14, 10:00 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1000 AM MDT MON AUG 14 2006

.SYNOPSIS...SOUTHWEST FLOW WILL BRING MOISTURE NORTH ACROSS UTAH
THROUGH WEDNESDAY. A PACIFIC WEATHER SYSTEM WILL MOVE EAST ACROSS
THE AREA ON TUESDAY AND WEDNESDAY.

&&

.DISCUSSION...HIGH PRESSURE RIDGE ALOFT REMAINS CENTERED IN
NORTHWEST NEW MEXICO NEAR THE FOUR CORNERS WITH SOUTHWEST FLOW
ACROSS UTAH TODAY. A WEAK UPPER LEVEL SHORT WAVE TROUGH IS APPARENT
IN WATER VAPOR IMAGERY NEAR LAKE TAHOE. THIS WAVE IS BEGINNING TO
EJECT NORTHEAST FROM THE MAIN WEST COAST TROUGH AND LOOKS AIMED AT
AN ELKO TO IDAHO FALLS TRAJECTORY...JUST GRAZING NORTHWEST UTAH THIS
EVENING AS IT PASSES. OUTSIDE OF THIS FEATURE VERY LITTLE FORCING
FOR ORGANIZED CONVECTION TODAY AND EXPECT THAT NEUTRALLY UNSTABLE
AIRMASS WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS
ALONG LOCAL TERRAIN INDUCED CONVERGENCE ZONES. NO UPDATES NEEDED TO
CURRENT FORECAST PRODUCTS. WILL CONTINUE MONITOR THE EVOLUTION AND
TRAJECTORY OF THE EJECTING TROUGH TODAY FOR POSSIBLE INCREASE IN
THUNDERSTORM ACTIVITY THIS EVENING IN THE FAR NORTHWEST CORNER OF
UTAH.

STILL LOOKING FOR AN INCREASE IN THUNDERSTORM ACTIVITY TUESDAY AND
LINGERING INTO WEDNESDAY AS THE NEXT PACIFIC SYSTEM PUSHES INTO THE
AREA.

&&

.FIRE WEATHER...MOISTURE INCREASING FROM THE SOUTH THIS MORNING
ACROSS THE STATE...AND THIS WILL MOVE INTO NORTHERN UTAH BY THE
AFTERNOON. EXPECT WIDELY SCATTERED SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS AND ISOLATED COVERAGE ELSEWHERE...THOUGH COVERAGE COULD
INCREASE TO WIDELY SCATTERED THIS EVENING AND OVERNIGHT OVER
NORTHWEST UTAH AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH. LOWER
LEVELS REMAIN DRY THERE...SO THE POSSIBILITY OF DRY LIGHTNING
EXISTS. THEREFORE...FIRE WEATHER WATCH IN EFFECT FOR THIS AFTERNOON
AND EVENING FOR ZONE 420 WILL LIKELY BE UPGRADED TO A RED FLAG
WARNING. THUNDERSTORM COVERAGE SHOULD INCREASE TOMORROW AS THE
AIRMASS BECOMES MORE UNSTABLE OVER THE AREA.

&&

.AVIATION...THERE IS A 20 PERCENT CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING. THESE MAY PRODUCE ERRATIC WIND GUSTS IF THEY
PASS NEARBY. OTHERWISE EXPECT A SLIGHTLY DELAYED LAKE BREEZE TODAY
DUE TO INCREASED SOUTH FLOW ALOFT.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...

UT...FIRE WEATHER WATCH THIS AFTERNOON AND EVENING ZONE 420
     NORTHWEST DESERTS AND MOUNTAINS.
WY...NONE.

&&

BRENCHLEY/TRAPHAGAN
Hazardous weather outlook, Aug 14, 4:00 AM MDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
400 AM MDT MON AUG 14 2006

UTZ001>021-WYZ021-151200-
CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY-
CENTRAL AND SOUTHWEST MOUNTAINS-
GLEN CANYON RECREATION AREA/LAKE POWELL-
GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS-
NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT-
SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK-
WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-
WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS-
WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS-
400 AM MDT MON AUG 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHERN UTAH AS
WELL AS EXTREME SOUTHWEST WYOMING.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY. SOME OF THE
THUNDERSTORMS WILL PRODUCE DRY LIGHTNING ACROSS THE NORTHWEST
DESERTS AND VALLEYS. LOCALLY HEAVY RAIN IS POSSIBLE IN AREAS EAST
OF I-15.

REFER TO FIRE WEATHER PRODUCTS FOR DETAILS ON DRY LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MONSOONAL FLOW WILL PRODUCE NUMEROUS THUNDERSTORMS TUESDAY AND
WEDNESDAY AHEAD OF A PACIFIC WEATHER SYSTEM. SOME OF THESE STORMS
WILL HAVE HEAVY RAIN...STRONG WINDS AND HAIL. DRIER AIR WILL MOVE
INTO NORTHWEST UTAH FOR THURSDAY AND FRIDAY. SIGNIFICANT MOISTURE IS
EXPECTED TO RETURN FOR NEXT WEEKEND LEADING TO MORE THUNDERSTORMS
ACROSS THE FORECAST AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD
OPERATING PROCEDURES.

TARDY

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 3:08 AM MDTFire Weather WatchSLC9 hr
Aug 14, 2:51 PM MDTRed Flag WarningSLC29 hr

Nearby

Red Flag Warnings in Utah, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.